Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2006, 3:00 PM CDT for Clark County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 23, 2006, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:10 PM CDT | HAIL 0.75 | Mead Lake, WI | |
| Aug 23, 3:12 PM CDT | HAIL 0.75 | 3 W Greenwood, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 232000 SVRARX WIC019-232100- /O.NEW.KARX.SV.W.0101.060823T2000Z-060823T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN CENTRAL WISCONSIN... * UNTIL 400 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MEAD LAKE...OR ABOUT 20 MILES NORTHWEST OF NEILLSVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE BLUE SWAMP AND ROCK DAM LAKE AROUND 300 PM... STERLING AVENUE AND STARKS ROAD AND MEAD LAKE AROUND 305 PM... WILLARD AROUND 310 PM... HOG CORNERS AROUND 315 PM... GREENWOOD AND GLOBE AROUND 320 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4492 9085 4473 9091 4442 9032 4481 9031 $$ DAS
4 follow-up statements
000 WWUS53 KARX 232015 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT WED AUG 23 2006 WIC019-232100- /O.CON.KARX.SV.W.0101.000000T0000Z-060823T2100Z/ CLARK WI- 313 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CLARK COUNTY... AT 310 PM...HAM RADIO OPERATOR REPORTED DIME-SIZED HAIL NEAR THE INTERSECTION OF COUNTY HIGHWAYS G AND O...OR 3 MILES WEST OF GREENWOOD. AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WILLARD...OR 14 MILES NORTH OF NEILLSVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 73 AND 98 AND GLOBE AROUND 320 PM... COUNTY K AND CAPITAL ROAD AND CHRISTIE AROUND 325 PM... LOYAL AND RIPLINGER AROUND 330 PM... COUNTY ROADS H AND K AROUND 335 PM... THE NEILLSVILLE MUNICIPAL AIRPORT AROUND 340 PM... LAT...LON 4492 9085 4473 9091 4442 9032 4481 9031 $$
000 WWUS53 KARX 232035 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CDT WED AUG 23 2006 WIC019-232100- /O.CON.KARX.SV.W.0101.000000T0000Z-060823T2100Z/ CLARK WI- 335 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CLARK COUNTY... AT 310 PM CDT...PUBLIC REPORTED PENNY SIZE HAIL NEAR MEAD LAKE. AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LOYAL...OR 10 MILES NORTH OF NEILLSVILLE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE NEILLSVILLE MUNICIPAL AIRPORT AND VEEFKIND AROUND 340 PM... LYNN AND GRANTON AROUND 345 PM... THE CUNNINGHAM AIRFIELD AND CHILI CORNERS AROUND 350 PM... NEVINS AROUND 355 PM... LAT...LON 4492 9085 4473 9091 4442 9032 4481 9031 $$ DAS
000 WWUS53 KARX 232048 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 347 PM CDT WED AUG 23 2006 WIC019-232100- /O.CON.KARX.SV.W.0101.000000T0000Z-060823T2100Z/ CLARK WI- 347 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CLARK COUNTY... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS H AND K...OR 9 MILES NORTHEAST OF NEILLSVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE CUNNINGHAM AIRFIELD AND CHILI CORNERS AROUND 355 PM... NEVINS AROUND 400 PM... THIS WARNING MAY NEED TO BE EXTENDED AS THERE ARE MORE STRONG STORMS MOVING TOWARD THE AREA FROM THE WEST. LAT...LON 4492 9085 4473 9091 4442 9032 4481 9031 $$ DAS
000 WWUS53 KARX 232057 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 357 PM CDT WED AUG 23 2006 WIC019-232107- /O.EXP.KARX.SV.W.0101.000000T0000Z-060823T2100Z/ CLARK WI- 357 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL BE ALLOWED TO EXPIRE AT 400 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. LAT...LON 4492 9085 4473 9091 4442 9032 4481 9031 $$ DAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:12 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 23, 12:12 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1212 PM CDT WED AUG 23 2006 .UPDATE...WATER VAPOR SATELLITE IMAGERY INDICATING A COUPLE OF WEAK DISTURBANCES OVER NORTHERN WISCONSIN AND NORTHERN MINNESOTA LATE THIS MORNING. LATEST 16Z SURFACE ANALYSIS INDICATED WARM FRONT EXTENDING FROM WESTERN MINNESOTA TO SOUTH CENTRAL WISCONSIN. RUC INDICATES GOOD ISENTROPIC LIFT AND MOISTURE TRANSPORT AT 310K SURFACE INTO WESTERN AND CENTRAL WISCONSIN THIS MORNING. THIS HAS DEVELOPED A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER CENTRAL WISCONSIN LATE THIS MORNING PER LATEST KARX RADAR. HAVE UPDATED GRIDS TO OCCASIONAL ACROSS CENTRAL WISCONSIN AND SCATTERED SHOWERS AND THUNDERSTORMS ELSEWHERE ACROSS FORECAST AREA. 15Z RUC INDICATING WARM FRONT WILL REMAIN NEARLY STATIONARY OVER SOUTHWEST AND SOUTHERN WISCONSIN THIS AFTERNOON. RUC INDICATING 0-6KM MOIST UNSTABLE CAPE OF 2000-3000 J/KG BY 21Z ACROSS FORECAST AREA. COMBINED WITH 0-3KM SHEAR OF 20 TO 35 KNOTS...THIS WILL ALLOW FOR SOME THUNDERSTORMS TO BECOME SEVERE ACROSS FORECAST AREA. 15Z RUC INDICATING SIGNIFICANT TORNADO PARAMETER OF GREATER THAN 1 EXTENDING FROM WESTERN WISCONSIN THROUGH CENTRAL WISCONSIN BY 00Z THURSDAY. ISOLATED TORNADOES ARE POSSIBLE ALONG AND JUST SOUTHWEST OF WARM FRONT LATER THIS AFTERNOON. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DTJ
Hazardous weather outlook, Aug 23, 1:55 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 155 PM CDT WED AUG 23 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 155 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WAS LOCATED FROM RED WING MINNESOTA TO LA CROSSE WISCONSIN...SOUTHEASTWARD TO NEAR WISCONSIN DELLS. VERY WARM AND UNSTABLE AIR WAS BUILDING OVER MINNESOTA AND IOWA AND WILL PROVIDE ENERGY TO THUNDERSTORMS FORMING NEAR THE BOUNDARY. THE WINDS ABOVE THE SURFACE ARE FAVORABLE FOR SUPERCELLS...WITH TORNADOES POSSIBLE ALONG THE BOUNDARY WHERE SURFACE WINDS BECOME MORE SOUTH AND EAST. THE TEMPERATURE AND WIND PROFILE ALOFT ALSO FAVORS VERY LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE ALONG AND WEST OF THE BOUNDARY. THUNDERSTORMS ARE EXPECTED TO FORM BETWEEN 3 AND 5 PM ALONG THIS FRONTAL BOUNDARY FROM RED WING TO LA CROSSE TO THE WISCONSIN DELLS...AND A TORNADO WATCH WILL LIKELY BE ISSUED BY THE STORM PREDICTION CENTER FOR THE MAIN THREAT AREA. STORMS WILL MOVE SOUTHEAST ONCE INITIATED. FURTHER AWAY FROM THE BOUNDARY...ALONG AND NORTH OF I-94 IN WISCONSIN...LARGE HAIL WILL BE THE MAIN THREAT. STORMS MAY BUILD WEST TOWARD I-35 THROUGH THE EVENING AND ALSO WILL CONTAIN A LARGE HAIL AND DAMAGING WIND THREAT. ISOLATED TORNADOES ARE POSSIBLE SHOULD THE BOUNDARY MOVE WEST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL REMAIN NEAR A SIOUX FALLS TO MASON CITY AND DUBUQUE LINE FOR THURSDAY AND THURSDAY NIGHT. AS A STRONG UPPER DISTURBANCE AND AN AREA OF LOW PRESSURE MOVE ACROSS THE NORTHERN PLAINS...THE SOUTHERLY FLOW OF MOISTURE INTO AND OVER THE FRONT WILL INCREASE FOR THURSDAY AFTERNOON AND EVENING. THE AIRMASS SOUTH OF THE FRONTAL BOUNDARY WILL AGAIN BECOME VERY UNSTABLE. WINDS ALOFT WILL INCREASE AS WELL. THIS COMBINATION WILL BE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IF THE FRONT LIFTS INTO THE AREA THURSDAY AFTERNOON OR EARLY THURSDAY EVENING...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADOS WITH ANY THUNDERSTORMS NEAR THE FRONTAL BOUNDARY. THE TORNADO THREAT WOULD MAINLY BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH A VERY MOIST AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING THURSDAY NIGHT. THIS THREAT APPEARS TO BE MAINLY NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE THE TIMING AND THREAT AREAS FOR THESE POTENTIAL SEVERE WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER COORIDOR. SPOTTERS ALONG THE MISSISSIPPI RIVER CORRIDOR AND EAST SHOULD BE READY FOR ACTIVATION ANYTIME AFTER 3 OR 4 PM...AND SEVERE WEATHER MAY LAST THROUGH THE EVENING. AREAS FURTHER WEST WILL POSSIBLY BE NEEDED LATER IN THE EVENING. THOSE SPOTTERS WEST OF THE MISSISSIPPI RIVER CAN MONITOR DEVELOPMENT ON RADAR FOR ASSISTANCE. SPOTTER ACTIVATION MAY BE NEEDED ALMOST ANYWHERE IN THE AREA THURSDAY AFTERNOON AND EVENING...WHICH WILL DEPEND ON WHERE THE FRONTAL BOUNDARY IS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/DTJ/BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:25 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 65 min |
| Aug 23, 5:22 PM CDT | Tornado Warning | ARX | Clark | 23 min |
| Aug 23, 5:31 PM CDT | Tornado Warning | ARX | Jackson | 44 min |
| Aug 23, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 47 min |
| Aug 23, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.